MAUDE Adverse Event Report: Datascope Corp. Sensation Plus 7.5Fr. 40cc IAB with Accessories, US Only; System, Balloon, Intra-Aortic And Control

Datascope Corp. Sensation Plus 7.5Fr. 40cc IAB with Accessories, US Only; System, Balloon, Intra-Aortic And Control
Model Number 0684-00-0568-01U
Medical Device Problem Codes Inability to Auto-Fill (1044); Restricted Flow rate (1248); Gas/Air Leak (2946)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/04/2026
Type of Reportable Event Malfunction
Event or Problem Description
During an emergency support program call, an autofill failure alarm was reported on a cardiosave intra-aortic balloon pump (iabp) during patient support with a sensation plus 7.5fr.40cc intra-aortic balloon (iab) catheter.Prior to the call, the original pump had displayed gas loss, gas gain, and autofill failure alarms.In an attempt to resolve the issue, the clinical team exchanged the pump; however, the replacement pump also displayed an autofill failure alarm.Multiple attempts to resume therapy using the iab fill and start keys on both pumps were unsuccessful, with the alarm recurring each time.The customer reported the iab catheter had been inserted via the axillary approach, had been in place for five days, and the patient had been sitting upright.No blood or discoloration was observed in the helium tubing, all tubing connections were secure, and no external kinks were identified.A chest x-ray was pending at the time of troubleshooting.Multiple interventions to relieve a suspected catheter kink were unsuccessful.A cardiac physician assistant attempted to remove sutures and relieve a suspected external kink without success.After the iab had remained in standby for approximately 24 minutes with an inability to resume therapy, the cardiac surgeon determined that the suspected catheter kink could not be relieved and elected to remove the iab catheter.A biohazard kit was requested for return of the iab catheter for analysis.During follow-up, the customer confirmed the iab catheter had been successfully removed, the patient was doing well, and the clinical team planned to insert a replacement iab catheter later that day.No patient harm or injury was reported.
 
Additional Manufacturer Narrative
Event site name: (b)(6) hospital.Upon completion of the investigation into this event a follow up report will be submitted.

Brand Name
Sensation Plus 7.5Fr. 40cc IAB with Accessories, US Only
Common Device Name
System, Balloon, Intra-Aortic And Control
Manufacturer (Section D)
Datascope Corp.
15 law drive
fairfield NJ 07004
Manufacturer (Section G)
Datascope Corp.
15 law drive
fairfield NJ 07004
Manufacturer Contact
ewelina chorlowska
15 law drive
fairfield, NJ 07004
MDR Report Key50449721
Report Number2248146-2026-0001453
Device Sequence Number18712490
Product Code DSP
UDI-Device Identifier10607567109565
UDI-Public(01)10607567109565(10)3000522295(17)290106(11)250106
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K122628
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Nurse
Type of Report Initial
Report Date (Section B) 08/26/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number0684-00-0568-01U
Device Catalogue Number0684-00-0568-01U
Device Lot Number3000522295
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/04/2026
Initial Report FDA Received Date08/26/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured01/06/2026
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CARDIOSAVE IAB 1585712 and 1585709
Patient Age52 YR
Patient SexMale
Patient Weight220 LB